Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 92, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2007, 3:25 PM CDT for Attala County, Madison County, Mississippi. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2007, 3:25 PM CDT (20:25 UTC)
- Expired
- Apr 3, 2007, 4:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Attala County, MS, Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 74 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 724 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 032025
SVRJAN
MSC007-089-032130-
/O.NEW.KJAN.SV.W.0092.070403T2025Z-070403T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT TUE APR 3 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ATTALA COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF KOSCIUSKO...
MADISON COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 430 PM CDT
* AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CAMDEN...OR ABOUT 16 MILES NORTHEAST OF CANTON...AND MOVING
NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES WEST OF KOSCIUSKO BY 430 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3282 8999 3271 8985 3291 8971 3312 8944
3318 8974
$$
CME2 follow-up statements
000
WWUS54 KJAN 032048
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT TUE APR 3 2007
MSC007-089-032130-
/O.CON.KJAN.SV.W.0092.000000T0000Z-070403T2130Z/
MADISON MS-ATTALA MS-
347 PM CDT TUE APR 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR ATTALA AND MADISON COUNTIES...
AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTH OF SALLIS...OR ABOUT 14 MILES SOUTH OF DURANT...MOVING
NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF SALLIS BY 410 PM CDT...
KOSCIUSKO BY 430 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3282 8993 3280 8977 3292 8971 3312 8944
3310 8975
$$
CME000 WWUS54 KJAN 032120 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 420 PM CDT TUE APR 3 2007 MSC007-032130- /O.CAN.KJAN.SV.W.0092.000000T0000Z-070403T2130Z/ ATTALA MS- 420 PM CDT TUE APR 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR ATTALA COUNTY IS CANCELLED... LAT...LON 3281 8987 3280 8974 3288 8974 3288 8984 $$ MSC089-032130- /O.CON.KJAN.SV.W.0092.000000T0000Z-070403T2130Z/ MADISON MS- 420 PM CDT TUE APR 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR FAR NORTHERN MADISON COUNTY... AT 419 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER MADISON COUNTY...OR ABOUT 14 MILES NORTHWEST OF CARTHAGE...MOVING NORTHEAST AT 5 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3281 8987 3280 8974 3288 8974 3288 8984 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:08 PM CDT, 17 minutes earlier.
Area forecast discussion, Apr 3, 3:08 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 308 PM CDT TUE APR 3 2007 .SHORT TERM...LOW MORNING CLOUDS HAVE SCATTERED THIS AFTERNOON AND BROUGHT THE LAST WARM DAY FOR THE ARKLAMISS UNTIL THE WEEKEND WITH TEMPS GENERALLY IN THE LOW TO MID 80S. CONVECTION IS ALREADY BEGINNING TO BREAK OUT THIS AFTERNOON ALONG A CONVERGENCE AXIS ACROSS CENTRAL MS. 18Z SOUNDING REVEALED A VERY UNSTABLE ATMOSPHERE...WITH CAPE AROUND 2000 J/KG...LI STILL AROUND -6...AND A LITTLE MORE MOISTURE WITH PWATS ALMOST 1.5 INCHES THANKS TO THE CONTINUOUS SURGE OF MOISTURE FROM THE GULF. THERE IS A LITTLE BIT OF A CAP WHICH MAY SUPPRESS CONVECTION SOME THROUGH SUNSET. THE MAIN CONCERN IN THE SHORT TERM IS THE FRONTAL PASSAGE DURING THE OVERNIGHT HOURS AND ASSOCIATED SEVERE WEATHER THREAT. AT SUNSET THE FRONT WILL BE LOCATED FROM THE OHIO VALLEY BACK INTO THE ARKLATEX REGION. FRONT SHOULD BE PUSHING THROUGH THE DELTA REGION BY MIDNIGHT AND THROUGH THE REST OF THE CWA BY DAYBREAK. WITH PLENTY OF INSTABILITY AND SOME SHEAR THERE IS A GOOD CHANCE OF STRONG STORMS WITH THE POTENTIAL OF SEVERE STORMS. THE MAIN THREAT WILL BE FROM LARGE HAIL MAINLY ALONG AND NORTH OF I-20. DECIDED TO GO ABOVE GUIDANCE FOR POPS ALONG AND NORTH OF THE I-20 CORRIDOR AND WENT WITH GUIDANCE FOR TONIGHT AND TOMORROW TEMPS. LOWS TONIGHT WILL BE GENERALLY IN THE MID 50S IN THE NORTH TO LOW 60S IN THE SOUTH. AS THE FRONT MOVES THROUGH EXPECT COOLER AND DRIER CONDITIONS WITH DAYTIME HIGHS BEING IN THE MID TO UPPER 60S IN THE NORTH AND KEPT MID 70S IN THE SOUTH WHERE THE FRONT MAY NOT MAKE AS MUCH OF AN IMPACT. /28/ .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY...THE PRIMARY CONCERN IN THE EXTENDED OUTLOOK WILL BE THE BELOW NORMAL TEMPERATURES FROM THE COOL UPPER TROUGH OVER THE EASTERN HALF OF THE CONUS. THIS WILL PUT OUR REGION UNDER NORTHWEST FLOW ALOFT. SEVERAL SHORTWAVES AROUND THE BASE OF THE TROUGH WILL PUSH THROUGH THE REGION. THE AXIS OF THE UPPER TROUGH WILL LIFT OUT BY EARLY NEXT WEEK. COOL HIGH PRESSURE WILL MOVE IN FROM THE NORTH AND AFFECT THE ARKLAMISS THROUGH THE LONG TERM PERIOD. MODELS CONTINUE TO SHOW NOT MUCH IN THE WAY OF RAINFALL WITH THE SHORT WAVES THAT PASS THROUGH THE REGION WITH THE GULF BEING CUT OFF. PRECIPITABLE WATER WILL RANGE FROM 0.5 TO 0.8 OF AN INCH FOR THE WEEKEND...THEN DROP TO BELOW .30 INCH FOR EARLY NEXT WEEK. HAVE MADE A SLIGHT ADJUSTMENT TO LOW POPS FOR THE PERIOD. WENT FOR DRY CONDITIONS FOR MONDAY AND TUESDAY. AS MENTIONED EARLIER...AS FAR AS TEMPS ARE CONCERN 925 TEMPS WILL DROP FROM 1 TO 8 C BY FRIDAY AND WILL DIP TO AROUND -3C ON SUNDAY MORNING. TEMPS WILL BEGIN TO REBOUND EARLY NEXT WEEK BACK UP TO 6 TO 8C ON TUESDAY AS THE AXIS OF THE UPPER TROUGH MOVES EAST OF THE REGION. SO WITH THE MEDIUM RANGE MODELS AND ENSEMBLES AGREEING WITH THE COOL PATTERN...EXPECT TEMPERATURES WILL DROP MAINLY INTO THE 30S FOR NIGHTLY LOWS THIS WEEKEND WITH SOME SPOTS NEAR 30. THIS WILL BRING ON SOME POSSIBLE TEMPERATURES RECORDS FOR THIS WEEKEND. THE BOUT OF COOL WEATHER WILL BRING NIGHTLY LOWS DURING THE WEEKEND ABOUT 15 TO 20 DEGREES BELOW NORMAL. SATURDAYS HIGHS WILL BE AROUND 15 DEGREES BELOW NORMAL...WHICH WILL RISE TO 6 DEGREES BELOW NORMAL FOR SUNDAY. SOME OF THE ENSEMBLES WERE GOING FOR THE MIDDLE 20S AT SOME LOCATIONS...WHICH SEEMED A LITTLE TOO COOL. WITH THESE LIGHT WINDS AND TEMPS EXPECT TO SEE SOME APRIL FROST IN THE AREA. WE WILL BEGIN TO WARM AT THE BEGINNING OF NEXT WEEK AS HIGH PRESSURE SHIFTS TO THE EAST AHEAD OF AN APPROACHING SYSTEM...PUTTING THE ARKLAMISS UNDER SOUTH WINDS. /17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 58 70 43 67 / 81 9 7 3 MERIDIAN 59 73 42 67 / 59 11 8 4 VICKSBURG 59 69 41 65 / 83 8 6 3 HATTIESBURG 62 78 46 69 / 33 18 7 5 NATCHEZ 60 68 44 66 / 42 13 6 5 GREENVILLE 51 65 41 63 / 90 5 6 3 GREENWOOD 54 69 38 64 / 90 6 7 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/17
Hazardous weather outlook, Apr 3, 5:50 AM CDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 550 AM CDT TUE APR 03 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041050- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 550 AM CDT TUE APR 03 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE DELTA REGION STARTING THIS AFTERNOON AHEAD OF A STRONG COLD FRONT APPROACHING THE REGION. THE AIRMASS WILL BECOME VERY UNSTABLE DURING THE MAXIMUM DAYTIME HEATING TODAY ALTHOUGH WIND SHEAR WILL REMAIN ON THE WEAK SIDE UNTIL THE FRONT ARRIVES TONIGHT. THE MAIN RISK FROM THESE STORMS WILL BE LARGE HAIL AND WIND GUSTS TO 65 MPH...MAINLY NORTH OF A GRENADA TO HOLLANDALE MISSISSIPPI TO CROSSETT ARKANSAS LINE. ELSEWHERE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING...STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE. ISOLATED SEVERE STORMS WILL BE POSSIBLE TONIGHT GENERALLY NORTHWEST OF A WINNSBORO LOUISIANA TO CANTON TO PHILADELPHIA MISSISSIPPI LINE AS THE STRONG COLD FRONT SWEEPS SOUTHEAST ACROSS THE REGION. OUR UNSTABLE AIR MASS WILL COMBINE WITH ADEQUATE MOISTURE AND LOCALIZED HIGHER WIND SHEAR TO CREATE THE PROPER CONDITIONS FOR THESE STORMS ALONG THE FRONT. THE LINE OF STORMS SHOULD GRADUALLY WEAKEN LATER TONIGHT AS IT MOVES THROUGH CENTRAL AND SOUTH MISSISSIPPI. HOWEVER... STRONG STORMS WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT OTHERWISE...IS NOT CURRENTLY ANTICIPATED THROUGH NEXT TUESDAY MORNING...APRIL 10TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:31 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 30 min |
| Apr 3, 6:30 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.